Almost 1 syringe of Juvederm in top lip only. Too much? Should I have it removed or add to the bottom lip? (photos)

I had almost 1 full syringe of juvaderm added to my top lip. The practitioner did not think the bottom lip needed any filler. She did not fill the vermilion border only the body of the lip. I have 4 hard lumps in my top lip. Will this work its way out? Should she have filled the border? Was it to much filler? My lip looks more like I have a puffy fat lip instead of filled out to me. What do you think? Thank you for your time!

Doctor Answers 12

Perfecting Your Pout--Lip Augmentation that Works, Fillers (Perlane, Voluma), Implants, Fat

I'm not clear on the timeline, but it seems it is still too soon for your final result. Swelling, firmness and lumps can last 1-2 weeks after your injection. If you're unhappy with your results, you can have it dissolved with Hyaluronidase and try a different technique next time. Best, Dr. Emer


Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 165 reviews

Only top lip filled with Juvederm

It looks too large when compared to the lower lip. The golden ratio is 1:1.61 and it should be what the upper lip ratio to the lower lip ratio is. When you factor in the lumps, I suggest dissolving the filler. I'm not sure of the expertise of the injector. See link.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.6 out of 5 stars 27 reviews

Lip injections

The answer will be dependent upon how long ago the injections were done.  It takes two weeks for the swelling to resolve in order to assess the results.  Next will come to how you feel about the look at that point.  If you are happy, then leave it alone.  If you feel it's too full on top, you certainly can have some dissolved, or if you're happy with the fullness on top but want to match the bottom, you can have some added to the bottom.  The lumps you feel generally will soften over time.  You may gently massage them to see if that helps.

Camille Cash, MD
Houston Plastic Surgeon
5.0 out of 5 stars 29 reviews

Juvederm Lip Injection

Thank you for your question. You have not indicated how long ago you received injections. However, please remember that it takes 2 weeks for all swelling to resolve and see your final results. The hard lumps you are experiencing may be bruises or product. If it is product massaging the bumps may help smooth them out. If you are unhappy with results after 2 weeks then it can be dissolved with hyaluronidase. I recommend contacting your treating physician with any concerns you have.

Hardik Soni, MD
Summit Emergency Medicine Physician
5.0 out of 5 stars 22 reviews

Almost 1 syringe of Juvederm in top lip only. Too much? Should I have it removed or add to the bottom lip

 
The lighting is different in all three pictures.  That being said, you should go back in to get your top lip smoothed out by the person who injected you.  I do think that you have a good result and smoothing the lumps in the office can help them to go away faster.
 
Good luck,
Dr. Downie

Jeanine B. Downie, MD
Montclair Dermatologic Surgeon
5.0 out of 5 stars 3 reviews

Too much lip filler?

Thank you for sharing your photos and your question.  As other physicians have written, it takes 2-3 weeks for the "final" results of a hyaluronic acid lip filler.   Some of the products cause more swelling than others.  The "lumps" may be a result of the edema (swelling) if it has been sooner than 2-3 weeks since you underwent injection.  You may consider a diuretic or an anti-inflammatory to more rapidly improve the swelling. 

At this time, the ratio of your upper lip to the lower lip is not ideal (1 : 1.61).  Please consult with your physician injector to have an re-evaluation.  

Best of luck,

Suneel Chilukuri, M.D.

#lips, #lipaugmentation, #lipfiller, #Juvederm, #Vobella, #Restylane, #Belotero, #Allergan, #Galderma, #Merz, #plasticsurgery, #dermatology, #cosmeticsurgery, #Houston, #Texas, #RefreshDermatology, #Chilukuri

Suneel Chilukuri, MD
Houston Dermatologic Surgeon
4.9 out of 5 stars 10 reviews

Poor Lip Filler Results

You had beautiful lips to begin with. In your case, I probably would not have given a full syringe to the top lip without also volumizing the bottom lip. The bottom lip should be bigger than the top lip, but it looks like your top lip is bigger now. Some of this may be swelling, which may improve. However, the 4 hard lumps you feel may not improve. I would recommend dissolving the filler with Hyaluronidase and starting over with an experienced injector who will respect the natural anatomy of the lips. Best wishes.

Michael A. Zadeh, MD, FACS
Sherman Oaks General Surgeon
5.0 out of 5 stars 9 reviews

Juvederm lips injection

Hello and thank you for your questions.

Always remember that your happiness should be your main priority. Usual upper/lower lip ratio is 40/60% but it always varies and depends on your individual taste. I would recommend to wait for about two weeks after the injection and see if you are happy with your results. In case you are not happy you always can have it dissolved with Hyaluronidase. 

Lip Augmentation

Thank you for your question and for sharing your photographs.  Sorry that you are having some concerns about your postprocedure appearance.  Please keep in mind that it will take 2 weeks to allow for normal postprocedure swelling to resolve and to see your final result.  At that point, if you are not happy with your final result, please be sure to see your injector for an in-person reevaluation in order to best address your concerns and to determine the best course of action.  Any unwanted filler can be easily removed with Vitrase.  Even if 2 weeks have not yet passed since your procedure, I would suggest that you see your injector for an in-person reevaluation in order to be instructed on postprocedure massage to the areas of unwanted fullness.  Hope this helps and best wishes! 

Almost 1 syringe of Juvederm in top lip only. Too much? Should I have it removed or add to the bottom lip?

Hello Clathrop75,

Injecting almost an entire syringe on the top lip is on the high side, but it depends on the result you were going for.  You didn't indicate how long ago you received your injections.  This is important because for the first two weeks there is swelling present which can affect the appearance and make them appear larger.  If you recently had injections, the hard lumps may be bruises or it may be product.  The treatment differs because if it is product then massages might help.  I'd recommend you follow up with your injector to express your concerns.  I would recommend you wait at leas 2 weeks before considering any removal of product to allow for any residual swelling to resolve.

I'd also recommend you receive your injections only from a core aesthetic physician injector (facial plastic surgeon, plastic surgeon, dermatologist).  

I hope this helps and good luck.  

William Marshall Guy, MD
The Woodlands Facial Plastic Surgeon
5.0 out of 5 stars 25 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.